# SDR CA970422015

- Difficulty date: April 11, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Pwa PW121
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: Bevel Drive Gear
- Part number: 310625901
- Condition: Fractured
- Location: Accessory Gearbx
- Part time: 11,568 hours
- Component: Pwa
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ENGINE WAS SENT FOR INVESTIGATION AFTER OPERATOR REPORTED A SUSPECTED #4 BEARING FAILURE. DISASSEMBLY FOUND THE #4 BEARING AREA FAILURE WAS THE SPLITTING OF THE HP IMPELLER BEVEL GEAR. ONE OF THE MOST COMMON CAUSES OF THE #4 BEARING AREA FAILURE IS THE BACKING OFF OF THE IMPELLER BEVEL GEAR RETAINING NUT. THIS RESULTS IN UNUSUAL STRESSES AND EXCESSIVE FRETTING AND RUBBING BETWEEN PARTS. UNUSUAL RUBBING AND FRETTING WAS SEEN BETWEEN THE COMPONENTS IN THE #4 BEARING STACK-UP.
